CSN Login
Members Online: 23

having CIPN chemotherapy induced peripheral neuropathic pain. bone loss

tammy31269
Posts: 22
Joined: Jul 2010

im looking for others with the problems with bone loss from late term effects of treatments im a 9yr. colonrectal stage 3tc with 2tumors survivor.began at age 30. now 41 and having awful pain within my body from my radiation/chemo. i took 25treatments of radiation-9months of fu-5 chemo.4operations,2 different colostomies/stomas.i have sciatica,osteoporosis,arthritis,scoliosis,degenerative radiculopathy neuropathy pain. im taking gabapentin 900mg daily,tramadol 250mg.daily and i have no vitamin d in my body very low and the bone loss i have is so bad i lost my teeth at age 34 dentist called it deadjaw.at first i couldnt get no-one to tell me that the treatments was causing my problems.well i just took another mri last week my 5th lumbar disc is almostgone and have to take surgery.now i just took mri in 1-2010 and it was getting thinned out but now the radiation has ate up more of the bone mass. in my feet oh my god the pain,cramps,in my wrist fingers anlkes. the bad thing is not knowing what will happen in the next year will i be able to walk at all.all my bones are thinning out so bad and theres nothing to stop it.

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

Tammy, sounds like you are really having a rough time of it! I haven't had radiation, so I can't speak to that, but I've had chemo numerous times and I have osteoporosis. I was 43 at diagnosis, coming up on my 50th birthday next month. The chemo accelerated osteoarthritis that was already beginning prior to diagnosis, but I am managed well on celebrex; funny some test showed that Celebrex can be helpful in fighting recurrence of CRC, so more and more oncs are using it to help in the fight with osteoarthritis that seems to be prevalent after treatment. I sure hope you are able to manage the fallout of your treatments! Some days, it feels like the side effects are barely worth the initial diagnosis they're used to treat! But, then I remember that I'm still here and still able to talk to my daughters and enjoy my grand daughter's voice on the phone! Stay strong and let me welcome you to this board! I hope you come back often!
mary

herdizziness's picture
herdizziness
Posts: 3387
Joined: Apr 2010

I hope you don't mind my asking, but what chemo's did you have?
It's just that after I started Oxiplatinan and Xeloda, my osteoarthritis went AWAY. My fingers no longer hurt or ache, it's been a wonderful side affect for me. That and my
acid reflux also disappeared.
Has anyone else had this happen? I don't know if it was the Oxi or Xeloda that did it.
Winter Marie

msccolon's picture
msccolon
Posts: 1956
Joined: Oct 2004

I started with oxaliplatin when first diagnosed, after my resection. Had to stop it after 3 treatments and just continued on with 5FU and Leucovorin. Future rounds have been FOLFIRI, with Avastin. The dexamethasone in combo with Emend for nausea took care of my osteoarthritis as well, but it came back when treatment ended. I haven't had Xeloda as I have the mutation
mary

herdizziness's picture
herdizziness
Posts: 3387
Joined: Apr 2010

Hey hon, I don't know quite what to say, I haven't had radiation, and I hope never to have to.
I can only send you my warmest wishes for an easing of your pain.
I hope and pray that you may find some medication to help with your bone loss.
My thoughts are with you.
Winter Marie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network